Forgot to take Lamictal yesterday (I took my other meds). Holy Hell, I took my dose today (on schedule) and I STILL feel awful!! I've only been on 100mg....I thought Lamictal had a super-long half-life? Yesterday went like this:
10am - up, had breakfast
11am – slight Brain “swishes” started (was out the entire day)
12pm – Stronger Brain zaps start
1:30pm – Lunch (meat, salad/veg)
2:30pm – Sudden extreme exhaustion
4pm - more brain zaps => ZAP ZAP ZAP! 🤯
7pm - Irritability starts
11pm – Tea, bedtime, could not fall asleep (I haven't had insomnia in 2+ years)
...Night sweats…Restless legs.....
12am – Ruminations, feel weepy
..Insomnia ensues…(Toss & turn, sweaty/achey all night)
It's now 12pm,and I am STILL having brain zaps! I worry I’ll never be able ever taper, switch from, or withdraw from this med. You probably think well, with MI, WHY would you ever go off it? For me, longterm, these meds are band-aids. There is always a price. Ok, maybe great at preventing acute/severe depression, but as a result, they rob me of any spark, joy, elation, happiness, libido, sexual sensation/response, feelings of reward, love.... This disturbs me. I used to know what positive emotions felt like…
So I’m stable, existing.....but still lacking will or any interest in living....
Starting this thread because boredom, idleness, lack of stimulation is often a key trigger of depression and bad habits. When I get bored, I feel an emptiness, uselessness and physical/mental lethargy, cue ruminations, then I sleep excessively. This isn't always fatigue: It's an automatic (and very negative) avoidance behavior.
This link lists 150 ideas (from high effort to minimal effort - from "fun" to mundane) in order to build healthier habits. I need to stop waiting to "feel good" before taking any action. Any thoughts?
Journaled, Cleaned my desktop, Backed up computer, unsubscribed to some junk email, Did some stretching, called a relative, dealt with an admin issue, read some blogs about depression, provided some words of support/appreciation for someone.
My mood has been absolutely deplorable for the past month or so. I honestly don't know how to begin to describe how bad it is. I have a lot of the "negative" symptoms, a profound deficit of positive affect. Nothing in life gives me pleasure, suicidal thoughts begin to surface, and I sometimes descend further into psychotic depression. These are my depressive episodes. I don't know how else to paint the picture more thoroughly because I never know what to say, and it really bothers me when I'm like that when I'm around my boyfriend. I want to talk, but I can never think of anything to say, so I rely on him to start conversations.
I don't get it... Dopamine has been posited to be a central neurotransmitter in the pathenogenesis of anhedonia, and I'm on multiple meds that supposedly on their own and in combinations with other meds I'm taking can treat anhedonia. What am I missing??
I'm on Dexedrine up to 60 mg as needed, Vyvanse 50 mg, Wellbutrin 200 mg, Viibryd 40 mg (increases dopamine via postsynaptic 5-HT1A receptor stimulation), Vraylar 3 mg... What else could possibly help?
There's no relief in sight when I'm like this.
Anyone find Zoloft more motivating than Effexor? Any weight gain? (it made me insomniac with psychosis 20 years ago). But meds often act differently over time. I've already done trials (some multiple times) of:
Prozac (lethargic), Celexa (fatigue/apathy), Lexapro (similar to prozac), Cymbalta (vigilance/restlessness legs, but dissociative mind/feeling), Wellbutrin (no effect), Trintillex (no effect), Remeron (sedating/+appetite), Notryptaline (don't recall), Abilify (++appetite, RLS), ..Doc won't RX MAOIs and says that TCAs typically more sedating effects.
Basically, I don't want to take more than 3 meds (keeping with Lamictal & Ritalin). I want to avoid A/Ps...I like the calming feeling of Prozac & Effexor, but it's as if I am in this fuzzy cloud and I can't move or do anything, comfortably numb. Totally apathetic, in addition to sexual dysfunction, maybe my dosage is wrong. I'm also considering Viibryd, but don't know if it works on Serotonin...?
I'm tapering off clomipramine, right now I'm down to 75 mg.
I've been on it for almost a year, but I'm not impressed with the results. I was hoping it would work better than my last two SSRI's (which seemed to do the best job when I took them for the first time) but I can't go higher than 100 mg because of side effects.
A few months ago risperidone was added to the clomipramine. I'm on 1 mg a day. I've seen some improvement, but I can still have difficult days or even weeks where I'm having too much intrusive thoughts (or thought, since it's been only one thought which bothers me).
I've had good results from fluvoxamine and escitalopram, but both pooped out. Maybe clomipramine had pooped out too.
According to my pdoc, taking risperidone as a monotherapy won't have much effect. And with OCD, an antipsychotic is mainly added as an augment treatment.
So what to do next?